Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 652, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2017, 7:56 PM CDT for Foard County, Knox County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 7:56 PM CDT (00:56 UTC)
- Expired
- Jul 4, 2017, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Foard County, TX, Knox County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
286
WUUS54 KOUN 050056
SVROUN
TXC155-275-050145-
/O.NEW.KOUN.SV.W.0652.170705T0056Z-170705T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
756 PM CDT TUE JUL 4 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Foard County in northern Texas...
Knox County in northern Texas...
* Until 845 PM CDT
* At 756 PM CDT, a severe thunderstorm was located 5 miles south of
Gilliland, moving north at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Munday, Crowell, Benjamin, Goree, Margaret, Vera, Thalia, Truscott,
Gilliland and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3350 9999 3385 10000 3404 9990 3406 9949
3385 9947 3372 9947 3340 9951
TIME...MOT...LOC 0056Z 189DEG 31KT 3365 9970
HAIL...1.25IN
WIND...60MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:37 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 4, 6:37 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Norman OK 637 PM CDT Tue Jul 4 2017 .DISCUSSION... The July 5-6, 2017 00 UTC TAF discussion follows: && .AVIATION... Scattered thunderstorms are expected to develop across north Texas and adjacent parts of southern Oklahoma late this evening/overnight. Highest confidence of showers/storms is south of a line from KCSM/KHBR to KLAW. Opted not to include TSRA at KOKC/KOUN, where the probability is lower. Gusty, variable winds and reduced visibility will be possible within any thunderstorms. Otherwise, light and somewhat variable winds will continue; however, the predominant directions will be from the northeast, east or southeast through period. Mahale && .PREV DISCUSSION... /issued 304 PM CDT Tue Jul 4 2017/ DISCUSSION... High-based showers are moving southeast through central Oklahoma. Much of this is virga, but there is some light rain reaching the ground at times. The main weather for tonight though is likely beginning to develop in the northwest Texas panhandle and northeast New Mexico. There has been a consistent signal today in the HRRR and other models of storms developing here, becoming a complex and moving southeast through the southwestern portion of the forecast area. The unclear thing about these storms is how far north storms will be in the area. Additional showers and storms are progged to develop along an east-west line across southern Oklahoma and north Texas, although different CAM runs have placed this development at various latitudes. Regardless, the highest POPs tonight will be in the southern part of the area, and generally later this evening. The upper trough from Illinois into southwest Missouri or northeast Oklahoma finally wanders farther east tomorrow and leaves the area in northwest/northerly upper-level flow between this exiting trough and the building ridge in the west. We maintain some low POPs for the next couple of days before the ridge builds in a little stronger. In the longer term, one big difference in the models is the degree of the warming trend toward early next week. GFS low-level temperatures increase the heat significantly more than the ECMWF early next week, mainly in the west. Brought high temperatures a little higher than the model blend given the building ridge and the fact that it is July. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 88 69 91 / 50 30 10 0 Hobart OK 69 90 70 92 / 50 30 10 0 Wichita Falls TX 72 90 71 93 / 60 40 20 10 Gage OK 67 90 68 94 / 30 20 0 0 Ponca City OK 65 87 68 91 / 20 10 10 0 Durant OK 71 88 70 90 / 70 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/10/10
Hazardous weather outlook, Jul 4, 11:48 AM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1148 AM CDT Tue Jul 4 2017 OKZ004>048-050>052-TXZ083>090-051700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1148 AM CDT Tue Jul 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this evening and overnight across southern Oklahoma and western north Texas, generally south of a line from Erick to Lawton to Pauls Valley to Coalgate. Wind gusts of 60 mph, hail up to the size of quarters, and torrential rainfall will be the primary threats. .Heavy rainfall... Heavy rainfall may lead to areas of flooding this evening and overnight across southern Oklahoma and western north Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There will be at least a slight chance of thunderstorms each day across parts of Oklahoma and north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 4, 7:11 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 711 PM CDT TUE JUL 4 2017 TXZ087-050030- Knox TX- 711 PM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Knox County Until 730 PM CDT... AT 709 PM CDT, a strong thunderstorm was located near Weinert, moving north at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Munday, Goree and Rhineland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3340 9976 3361 9974 3358 9947 3340 9947 TIME...MOT...LOC 0009Z 193DEG 16KT 3338 9965 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:11 PM CDT | Special Weather Statement | OUN | Knox | 19 min |
| Jul 4, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 37 min |
| Jul 4, 8:04 PM CDT | Areal Flood Advisory | OUN | Knox | 116 min |
| Jul 4, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 47 min |
| Jul 4, 9:50 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 25 min |
| Jul 5, 1:40 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
| Jul 5, 1:49 AM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Jul 5, 2:07 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Jul 5, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 49 min |
| Jul 5, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita, Wilbarger | 45 min |
| Jul 5, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 50 min |
| Jul 5, 3:01 AM CDT | Areal Flood Advisory | OUN | Clay, Wichita | 3 hr |
| Jul 5, 3:13 AM CDT | Flash Flood Warning | OUN | Clay | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.